68.5K members
1.2M posts
cancel
Showing results forย 
Search instead forย 
Did you mean:ย 

Tamoxifen and DVT

6 REPLIES 6
Wendyy
Volunteer

Re: Tamoxifen and DVT

Wendyf12

 

Thanks for your comments. I've now had the OK to fly from my doc and have got insurance cover. So the holidays are booked and paid for ๐Ÿ˜„.

 

I'll still be on my blood thinner,  rivaroxaban when we go so not expecting any problems. Ive been told not to wear flight socks as this can case the clot to break up and that's when problems might arise. Strange advice but I can see the logic. 

 

I might have have to investigate having an emergency stash of thinners for next years holidays. I already carry antibiotics because of Lymphodema. I'll be like a travelling pharmacist. 

 

I'm not going to let this bleeping disease stop me from getting on with my life but it certainly tests us at times.

 

Hope you are well and enjoying life. 

 

Wemblo (aka Wendy ๐Ÿ˜„)

 

 

wendyf12
Member

Re: Tamoxifen and DVT

Hi there,

 

I had a DVT caused by Tamoxifen. 

 

I'd had one previously during chemo and I was told that I shouldn't have Tamoxifen so I had 5 years on Zoladex and arimidex.  At the end of the 5 years they said I needed to stay on something so swapped me to Tamoxifen (against my better judgement).  Within 3 months I'd developed a DVT. 

 

I have flown regularly since, once to San Fransisco, so a long one, and was fine.  I do wear flight socks, make sure I get up regularly and drink loads of water.  I also have a stash of blood thinner I can inject if my leg feels crampy.  I've heard that some GP's will give you a couple of weeks supply, as a preventative measure.

 

So carry on planning and have that holiday ๐Ÿ™‚ xx

 

Wendy

Wendyy
Volunteer

Re: Tamoxifen and DVT

Thanks Jill but I've searched for DVT on the forum and can't find her posts.

I flew a few times last year, once was long haul, I wore flight socks and had no problems. Just take the advice and do the stretches and walk around when you can. I'm sure you'll be fine.

I'm guessing I'm just unlucky. I understand inactivity can cause it but I log my walking on an app on my phone and ironically last week I've logged the most miles since I started over a year ago.

Hey ho I guess it just had my number on it!
Jill1998
Community Champion

Re: Tamoxifen and DVT

Hi Wemblo,I don't think it is that rare a side effect at all,I'm sure Sheena (Mismore ) had same last year just a few months into taking Tamoxifen.Does really worry me too as I am flying for first time since diagnosis this summer too.Hope it doesn't spoil your plans.
Lizzy_BCC
Member

Re: Tamoxifen and DVT

Hi Wemblo, 

 

Sorry you have not yet had a reponse, I am sure some users will be sharing their experiences and support very soon.

 

If you would like to talk about DVT you can call our helpline at 0808 800 6000 who will be able to offer a friendly ear.

 

Best wishes, 

 

Lizzy 

Wendyy
Volunteer

Re: Tamoxifen and DVT

This really must be a rare side effect. Really sorry there's no one to share this scary time with
Wendyy
Volunteer

Tamoxifen and DVT

Hello ladies. Not posted on here for sometime but today I've been diagnosed with DVT. I've been taking tamoxifen for 18 months now with various s/e's including flushes and cramp in my feet and legs so when I developed a pain in my leg I assumed it was more painful cramp. However one week on I decided to see my GP. He arranged blood tests and a scan which has resulted in my DVT diagnosis. All happened in 24h. Can't fault the NHS yet again. Still a bit shell shocked. 

 

Ive stopped taking the tamoxifen and have started on rivaroxaban. I'm seeing my surgeon next week to discuss what happens next. 

 

Id be really interested in other people's experience of DVT. I'm in the middle of arranging a holiday to USA. Is this still possible? Would love to hear from others with any advice.